Alert archive / Georgia / Special Weather Statements in 2013
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 31, 2013, 5:13 PM EDT for Crisp County, Georgia. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2013, 5:13 PM EDT (21:13 UTC)
- Expired
- Mar 31, 2013, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
County Crisp County, GA
The radar
The Robins AFB radar (KJGX), 99 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 5:37 PM EDT | HAIL 0.75 | 3 S Cordele, GA | THE EMERGENCY MANAGER IN CRISP COUNTY REPORTED DIME TO PENNY SIZED HAIL ABOUT 3 MILES SOUTH OF CORDELE. |
| Mar 31, 5:44 PM EDT | HAIL 1 | 2 S East Crisp, GA | THE CRISP COUNTY EMERGENCY MANAGER REPORTED QUARTER SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
839
WWUS82 KFFC 312113
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT SUN MAR 31 2013
GAZ106-312200-
513 PM EDT SUN MAR 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN CRISP COUNTY UNTIL 600 PM EDT...
AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM WEST OF FORT EARLY THROUGH SOUTHEAST OF ARABI...
MOVING EAST NORTHEAST AT 30 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS PORTIONS OF CRISP COUNTY THROUGH 600 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE FORT EARLY...THE GEORGIA
VETERANS MEMORIAL STATE PARK...ARABI...RAINES...WENONA...HATLEY...
CORDELE...EAST CRISP AND TREMONT. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3183 8388 3185 8395 3190 8394 3192 8392
3193 8392 3203 8396 3203 8361 3181 8361
3180 8362 3180 8380
TIME...MOT...LOC 2112Z 251DEG 26KT 3185 8411 3177 8389
3170 8361
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 31, 3:29 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Mar 31, 3:29 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 329 PM EDT SUN MAR 31 2013 .SHORT TERM /TONIGHT THROUGH TUESDAY/... SCATTERED SHOWERS WILL BECOME MORE WIDESPREAD THIS EVENING AS THE COLD FRONT MOVES INTO THE TENNESSEE VALLEY. THE ATMOSPHERE AHEAD OF THE FRONT IS TROPICAL IN NATURE AND THE SMALL SHOWERS ARE PUTTING OUT SOME HEAVY RAINFALL. THERE WILL ALSO BE ISOLATED TO SCATTERED THUNDER MIXED IN WITH THE SHOWERS. THE PRECIP WILL END FROM THE NORTHWEST LATE TONIGHT WITH MOST AREAS BECOMING PARTLY SUNNY BY LATE MORNING ON MONDAY. GUIDANCE TEMPS LOOK REASONABLE AND HAVE MADE ONLY MINOR CHANGES TO TEMPS FOR TONIGHT AND MONDAY. /17 .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... THE LATEST 12Z ECMWF AND GFS MODEL RUNS ARE NOW IN MUCH BETTER AGREEMENT WITH RESPECT TO OVERALL POSITION AND TIMING OF OUR LOW PRESSURE SYSTEM TOWARD END WEEK. BOTH MODELS NOW TRACK THE SURFACE LOW OVER MAINLY SOUTH GA THURSDAY NIGHT... WITH MOST OF THE FORECAST AREA REMAINING IN A COOLER NORTHEAST WEDGE FLOW AT THE SURFACE... RESULTING IN MORE OF A STABLE OVERRUNNING RAIN EVENT FOR THURSDAY AND THURSDAY NIGHT. HOWEVER... APPEARS THAT PARTS OF CENTRAL GA COULD GET IN THE WARM SECTOR THURSDAY EVENING AND OVERNIGHT... WHICH WOULD SUPPORT MORE SURFACE BASED CONVECTION IN THAT AREA. WITH MUCH UNCERTAINTY ON THE PROGRESSION OF THE WARM FRONT NORTHWARD INTO CENTRAL GEORGIA... ALL INTEREST ARE ADVISED TO MONITOR LATER FORECAST CLOSELY FOR POTENTIAL SEVERE WEATHER RISK DEVELOPING ALONG AND SOUTH OF THE WARM FRONT ON THURSDAY AND THURSDAY NIGHT. AT THIS TIME... IT APPEARS THIS EVENT COULD BE MORE OF A HEAVY RAIN EVENT... WHERE 1 TO 3 INCHES OF RAIN LOOKS POSSIBLE OVER THE FORECAST AREA FROM EARLY THURSDAY THROUGH EARLY FRIDAY... WITH THE GREATER AMOUNTS EXPECTED OVER CENTRAL GA WHERE THE HEAVIER...MORE UNSTABLE CONVECTION APPEARS MORE LIKELY TO OCCUR AT THIS TIME. EXPECT TO CLEAR OUT ON FRIDAY WITH HIGH PRESSURE AND DRIER CONDITIONS ON TAP FOR THE WEEKEND. /39 PREVIOUS LONG TERM ... /MONDAY NIGHT THROUGH SATURDAY/ /ISSUED AT 415 AM EDT SUN MAR 31 2013/ MAIN RAIN EVENT WILL ENCOMPASS THE SECOND HALF OF THE WEEK. GFS/EUROPEAN SIMILAR WITH BRINGING RAIN TO THE AREA POSSIBLY AS EARLY AS TUESDAY NIGHT/WEDNESDAY BUT MORE SO WEDNESDAY NIGHT INTO FRIDAY. A WARM FRONT DEVELOPS ALONG THE GULF COAST WITH OVERRUNNING MOIST FLOW SETTING UP. THE MAIN DIFFERENCE BETWEEN THE GFS AND EUROPEAN IS THE EUROPEAN BRINGS SURFACE LOW PRESSURE ACROSS CENTRAL TO S GA THURSDAY NIGHT AND FRIDAY WHILE THE GFS TAKES THE SURFACE LOW ACROSS N FL. GFS BRINGS ONLY MINIMAL MUCAPE INTO CENTRAL GA THURSDAY/THURSDAY NIGHT. IF THE EUROPEAN SURFACE SOLUTION COMES TO PASS THE CHANCES FOR THUNDERSTORMS WOULD BE GREATER WITH THE WARM FRONT POSSIBLY GETTING INTO CENTRAL GA WITH A LOW END THREAT FOR SEVERE WEATHER. EITHER WAY A GOOD RAIN EVENT WITH 1 TO 2 INCHES ACROSS CENTRAL GA. THE UPPER TROUGH MOVES TO THE AREA FRIDAY WITH THE GFS A LITTLE FASTER WITH THE TROUGH AND MOISTURE EXITING THAN THE EUROPEAN. A DAMPENING SHORT WAVE RIDGE AND SURFACE HIGH PRESSURE MOVE TO THE AREA SATURDAY WITH DRY CONDITIONS EXPECTED AND THIS LOOKS TO CONTINUE FOR SUNDAY. BDL && .AVIATION... 18Z UPDATE... /ISSUED AT 135 PM EDT SUN MAR 31 2013/ SCATTERED SHOWERS REMAINING FROM THIS MORNINGS CONVECTION OVER ALABAMA WILL CONTINUE ACROSS THE FORECAST AREA THIS AFTERNOON. AS SURFACE HEATING INCREASES LATE THIS AFTERNOON...ISOLATED TSRA WILL DEVELOP. THE NEXT SHORT WAVE WILL MOVE INTO THE AREA THIS EVENING BRINGING SHOWERS AND SCATTERED THUNDERSTORMS. PRECIP WILL END FROM THE NORTH AFTER MIDNIGHT. PLENTY OF LOW LEVEL MOISTURE TONIGHT WILL KEEP CIGS BELOW 1000 FT MOST AREAS. CIGS WILL RISE TO VFR BY 18Z MON ALL AREAS AND REMAIN VFR THROUGH MONDAY AFTERNOON. SOUTHWEST WINDS WILL BECOME LIGHT THIS EVENING...THEN NORTHWEST AFTER FROPA LATE TONIGHT. WIND SPEEDS WILL INCREASE MONDAY MORNING WITH GUSTS TO 15 TO 20KTS MONDAY AFTERNOON. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ALL ELEMENTS. 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 51 75 46 65 / 90 10 10 10 ATLANTA 54 71 50 62 / 90 10 10 10 BLAIRSVILLE 48 67 39 60 / 90 10 20 10 CARTERSVILLE 50 72 43 60 / 90 10 10 10 COLUMBUS 59 77 52 75 / 90 30 5 10 GAINESVILLE 50 72 47 60 / 90 10 10 10 MACON 57 77 48 73 / 90 30 5 10 ROME 49 72 43 60 / 90 10 20 10 PEACHTREE CITY 52 73 45 66 / 90 10 5 10 VIDALIA 61 76 53 77 / 70 60 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....39 AVIATION...17
Hazardous weather outlook, Mar 31, 5:30 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EDT SUN MAR 31 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-010915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 530 AM EDT SUN MAR 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. .DISCUSSION... ANOTHER UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA TODAY. SOME INSTABILITY WILL BE ASSOCIATED WITH THE DISTURBANCE ALLOWING FOR THE POTENTIAL OF ISOLATED TO SCATTERED THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING BUT POTENTIAL COULD LINGER ACROSS CENTRAL GEORGIA LATE TONIGHT. THE MAIN THREATS WILL BE FREQUENT LIGHTNING...HEAVY RAIN AND POSSIBLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF CENTRAL GEORGIA ON MONDAY. NO SEVERE WEATHER IS EXPECTED. A MODERATE TO POSSIBLY HEAVY RAIN EVENT IS EXPECTED TO DEVELOP ACROSS PORTIONS OF CENTRAL GEORGIA IN THE WEDNESDAY TO FRIDAY TIME FRAME. 1 TO 3 INCHES OF RAIN WILL BE POSSIBLE MAINLY WEDNESDAY NIGHT THROUGH THURSDAY NIGHT ACROSS THE ENTIRE AREA WITH SOME CHANCES FOR THUNDERSTORMS OVER MAINLY CENTRAL GEORGIA. THE GREATEST RAIN AMOUNTS CAN BE EXPECTED OVER PORTIONS OF CENTRAL GEORGIA. THERE IS GREAT UNCERTAINTY BUT IF A WARM FRONT CAN MAKE IT INTO CENTRAL GEORGIA THURSDAY NIGHT...THERE COULD BE A RISK OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Mar 31, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT SUN MAR 31 2013
GAZ106-312200-
513 PM EDT SUN MAR 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN CRISP COUNTY UNTIL 600 PM EDT...
AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM WEST OF FORT EARLY THROUGH SOUTHEAST OF ARABI...
MOVING EAST NORTHEAST AT 30 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS PORTIONS OF CRISP COUNTY THROUGH 600 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE FORT EARLY...THE GEORGIA
VETERANS MEMORIAL STATE PARK...ARABI...RAINES...WENONA...HATLEY...
CORDELE...EAST CRISP AND TREMONT. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3183 8388 3185 8395 3190 8394 3192 8392
3193 8392 3203 8396 3203 8361 3181 8361
3180 8362 3180 8380
TIME...MOT...LOC 2112Z 251DEG 26KT 3185 8411 3177 8389
3170 8361The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 5:31 PM EDT | Special Weather Statement | FFC | Wilcox | 29 min |
| Mar 31, 5:35 PM EDT | Special Weather Statement | FFC | Webster | 40 min |
| Mar 31, 5:40 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 35 min |
| Mar 31, 5:56 PM EDT | Special Weather Statement | FFC | Telfair | 34 min |
| Mar 31, 6:03 PM EDT | Special Weather Statement | FFC | Sumter | 42 min |
| Mar 31, 6:15 PM EDT | Special Weather Statement | FFC | Emanuel, Treutlen | 45 min |
| Mar 31, 6:34 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon, Schley, Sumter | 41 min |
| Mar 31, 6:59 PM EDT | Special Weather Statement | FFC | Marion | 46 min |
| Mar 31, 7:08 PM EDT | Special Weather Statement | FFC | Houston | 37 min |
| Mar 31, 7:35 PM EDT | Special Weather Statement | FFC | Emanuel | 40 min |
| Mar 31, 7:39 PM EDT | Special Weather Statement | FFC | Bleckley, Houston | 51 min |
Nearby
Special Weather Statements in Georgia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.